Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 27, 2021, 1:59 PM MDT for El Paso County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2021, 1:59 PM MDT (19:59 UTC)
- Expired
- Jun 27, 2021, 2:45 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 40 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:25 PM MDT | TSTM WND GST 62 | 3 Nne El Paso, TX | SPOTTER MEASURES WIND GUST TO 62 MPH. 1/2 INCH HAIL WITH THUNDERSTORM. 1.03 INCHES OF RAINFALL AT THE TIME OF OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
448
WUUS54 KEPZ 271959
SVREPZ
TXC141-272045-
/O.NEW.KEPZ.SV.W.0016.210627T1959Z-210627T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
159 PM MDT Sun Jun 27 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
North central El Paso County in western Texas...
* Until 245 PM MDT.
* At 159 PM MDT, a severe thunderstorm was located near Northeast El
Paso, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Northeast El Paso, East El Paso, Far East El Paso, Homestead
Meadows, Montana Vista, Biggs Field and Fort Bliss Northeast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3172 10620 3188 10646 3200 10641 3200 10608
TIME...MOT...LOC 1959Z 287DEG 11KT 3194 10637
HAIL...1.50IN
WIND...60MPH
$$
DENNHARDT1 follow-up statement
550
WWUS54 KEPZ 272023
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
223 PM MDT Sun Jun 27 2021
TXC141-272045-
/O.CON.KEPZ.SV.W.0016.000000T0000Z-210627T2045Z/
El Paso TX-
223 PM MDT Sun Jun 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
At 223 PM MDT, a severe thunderstorm was located 7 miles east of
Northeast El Paso, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeast El Paso, East El Paso, Far East El Paso, Montana Vista,
Biggs Field, Fort Bliss Northeast and Homestead Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3172 10620 3188 10646 3194 10641 3193 10615
TIME...MOT...LOC 2023Z 287DEG 11KT 3192 10629
HAIL...1.50IN
WIND...60MPH
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:20 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 11:20 AM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1120 AM MDT Sun Jun 27 2021 .AVIATION...18Z TAF CYCLE VFR initially but rapidly deteriorating conditions expected as the afternoon wears on. An upper disturbance will drop into southern New Mexico and will help initiate widespread rain and thunderstorms that will continue through the TAF period. Beginning between 19 to 21z, rain and thunderstorm chances increase with all TAF sites likely to be impacted by 01z. VIS and ceiling reductions are likely with MVFR or even IFR conditions possible. && .PREV DISCUSSION...336 AM MDT Sun Jun 27 2021... .SYNOPSIS... Cooler air and moisture were moving into the area today, this is the start of a weather pattern change for us. We will see cooler high temperatures with a good chance for rain over the next 7 days. Our rain chances will begin to increase tonight and we will continue to see a good chance for off and on rain showers and thunderstorms most of this week. Despite our long dry spell over the last month, we will see the threat of flash flooding rains starting tonight and continuing at least into Tuesday. High temperatures today will be down 10 degrees from Saturday's highs and our high temperatures on Monday will drop another 10 degrees. We will see high temperatures well below average through the end of the week. && .DISCUSSION... .SHORT TERM...Today (Sunday) and Tonight... The much advertised cold front is making its way through the area, approaching the Continental Divide as of 2AM. Dewpoints have risen from the mid 30s to lower 50s or higher behind the front. UL support is lacking at the moment and water vapor imagery shows very dry air aloft. This is causing convection to be suppressed to Hudspeth County although a few showers are attempting to develop over Sierra County and over the Sacramento Mountains. Showers and thunderstorms should mainly keep to these areas for the rest of tonight and into the morning. For the rest of the I-25 corridor southward into El Paso, low pops are included as well with models hinting at a few showers being possible here too. Later this afternoon, guidance is showing storms developing along the Gila and Sacramento Mountains before increasing in coverage then moving south and southeast towards the International Border. The details vary amongst different models on timing, duration, amounts, etc., but a couple common themes emerge. The first and probably biggest is our heavy rain and flash flooding threat is increasing. Most locations will probably see less than a half inch by Monday morning, but some locations could see as much as 2 inches if not more. If that happens to occur in one of our urban areas or other flood prone areas, flash flooding would become an issue. Current thinking is the threat is too localized to post a watch, so sided with an SPS in the meantime. Rain could last much of the night for some areas as well. The other issue to note is severe weather. CAPE values of 500 to 1500 J/kg along with directional shear of 30-40 knots suggest a few storms could have marginally severe hail or damaging winds. The threat should not be widespread, but it's certainly worth mentioning. && .LONG TERM... By Monday morning, abundant moisture will be in place across the region and an upper level low will be centered over southern New Mexico. These two factors will lead to numerous showers and thunderstorms. Usually the AM hours are a down time for convection, but with the remnants of Saturday's cold front still lurking across the area and an upper level low aloft, we could see an extended period of rain and thunderstorms. Heavy rain and possible flash flooding will be the main threat for Monday and Tuesday. Wide spread rain fall totals of 1 inch will be possible on Monday and Tuesday with isolated 2 to 3 inch rain totals also possible. High temperatures both Monday and Tuesday will be running 15 to 20 degrees below average. For Wednesday and Thursday, the upper level trough will weaken and drift off to our west, while an upper level ridge will develop over central Texas. The circulation around the ridge will initially bring more tropical moisture into the region from northern Mexico, so we will continue to see a good chance for rain on Wednesday. Then starting on Thursday and Friday the central Texas upper level ridge will begin to build west which will slow the flow of moisture into the area. By Friday both the GFS and ECMWF show much lower rain chances. This is a change from yesterday's more bullish rain forecast, so for now I have not jumped on this "drier" trend, but it will need to be watch over the next couple of days. For next weekend, the upper level ridge will continue its westward journey and we will see another surge of moisture from the east on Saturday. We will continue to see a good chance for more rain next weekend along with a continuation of below average high temperatures. && .FIRE WEATHER... Fire concerns are about to decrease sharply though lightning and flash flooding are a concern for any ongoing fire management activities. Moisture is increasing while today's highs will be 10 to 15 degrees cooler area wide, if not more. Min RH values will drop into the 30s, but showers and thunderstorms will be on the increase during the afternoon, lasting into the evening and overnight hours. Most areas will see a decent rainfall with a few locations possibly seeing excessive rainfall. Flash flooding could be a concern near area fires/burn scars. Winds will top 10 to 15 MPH, but thunderstorms could cause gusty outflow winds. The increased moisture and storm chances will remain in place for the forecast period. Vent rates for the mountains will be poor to fair with good to very good for the lowlands. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 87 67 80 67 / 50 60 50 70 Sierra Blanca 80 60 73 60 / 50 70 70 60 Las Cruces 87 62 80 62 / 50 60 50 70 Alamogordo 84 59 80 60 / 50 50 50 70 Cloudcroft 62 45 54 44 / 70 70 80 70 Truth or Consequences 84 63 78 61 / 40 50 50 70 Silver City 81 57 75 57 / 60 50 50 70 Deming 89 62 81 61 / 40 50 50 70 Lordsburg 92 62 83 62 / 30 30 40 60 West El Paso Metro 87 67 80 68 / 50 70 50 70 Dell City 83 62 77 61 / 50 60 60 70 Fort Hancock 86 64 80 64 / 50 60 60 70 Loma Linda 82 60 72 60 / 40 70 70 70 Fabens 88 66 80 66 / 50 60 60 70 Santa Teresa 87 63 78 63 / 50 70 50 70 White Sands HQ 85 65 78 65 / 50 60 50 70 Jornada Range 86 62 78 62 / 50 50 50 70 Hatch 89 62 80 62 / 40 60 50 70 Columbus 90 63 80 64 / 40 60 50 80 Orogrande 84 62 78 62 / 50 50 50 70 Mayhill 65 49 61 49 / 80 80 90 80 Mescalero 70 48 64 47 / 70 60 70 70 Timberon 68 46 62 47 / 60 60 60 70 Winston 77 49 71 49 / 70 70 50 70 Hillsboro 82 57 76 57 / 60 60 60 70 Spaceport 86 60 78 60 / 50 60 50 70 Lake Roberts 81 51 76 51 / 70 60 60 70 Hurley 83 56 78 56 / 60 50 50 70 Cliff 88 51 85 51 / 50 40 50 60 Mule Creek 84 57 82 57 / 50 40 50 60 Faywood 83 58 76 58 / 60 60 60 70 Animas 92 60 83 61 / 20 30 40 70 Hachita 89 59 80 60 / 40 50 50 70 Antelope Wells 91 59 82 61 / 30 50 50 70 Cloverdale 88 58 80 60 / 30 40 40 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/99/99
Hazardous weather outlook, Jun 27, 11:28 AM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1128 AM MDT Sun Jun 27 2021 NMZ401>417-TXZ418>424-281730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1128 AM MDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop this afternoon and evening with storms tracking generally from northwest to southeast. A few of the stronger storms could produce damaging winds as well as small hail. In addition, some localized flooding will be possible as a few of the stronger storms have the potential to produce upwards of 2 inches of rain locally. Storm coverage will gradually decrease overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moisture will remain in place for most of the week ahead. As such, additional rain and thunderstorms are expected on a daily basis. Due to the fact that some areas could receive daily doses of rain, the ground may become saturated which in turn will increase our Flash Flood potential, especially Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and evening. SKYWARN spotters are encouraged to relay reports of severe weather to WFO EPZ when it occurs. Laney
In the hours before
Special weather statement, Jun 27, 1:24 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service El Paso TX
124 PM MDT Sun Jun 27 2021
NMZ410-412-413-272015-
Southern Tularosa Basin NM-Central Tularosa Basin NM-
Northern Dona Ana County NM-
124 PM MDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DONA ANA COUNTY
UNTIL 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Jornada Range, moving north at 15 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Jornada Range, Portions of Jornada Experimental Range and Lake
Lucero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3253 10661 3252 10679 3259 10692 3287 10666
3266 10639
TIME...MOT...LOC 1924Z 200DEG 8KT 3261 10666
DENNHARDTSpecial weather statement, Jun 27, 1:56 PM MDT, 3 minutes before
Special Weather Statement National Weather Service El Paso TX 156 PM MDT Sun Jun 27 2021 TXZ419-420-272030- Eastern/Central El Paso County TX- Northern Hudspeth Highlands/Hueco Mountains TX- 156 PM MDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 230 PM MDT... At 155 PM MDT, Doppler radar was tracking a strong thunderstorm near Northeast El Paso, moving east at 10 mph. Dime size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. Localized flooding may also occur along US-54 near Chaparral due to heavy rain. Locations impacted include... Northeast El Paso, East El Paso, Central El Paso, Far East El Paso, Montana Vista, Biggs Field, Fort Bliss Northeast, Homestead Meadows and Franklin Mountains State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3174 10622 3186 10649 3200 10645 3200 10610 TIME...MOT...LOC 1955Z 287DEG 11KT 3194 10638 DENNHARDT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:56 PM MDT | Special Weather Statement | EPZ | El Paso | 34 min |
| Jun 27, 2:28 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jun 27, 2:45 PM MDT | Flash Flood Watch | EPZ | El Paso, Hudspeth | 4 days |
| Jun 27, 2:46 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.